Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 289, NWS Norman, OK

May 26, 2000Carter County, Garvin County, Murray County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 26, 2000, 6:18 AM CDT for Carter County, Garvin County, Murray County, Oklahoma. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 26, 2000, 6:18 AM CDT (11:18 UTC)
Expired
May 26, 2000, 7:00 AM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Carter County, OK, Garvin County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:25 AM CDTThunderstorm WindHennepin, OKSix to eight inch diameter tree limbs were downed.
May 26, 6:25 AM CDTThunderstorm Wind 51 MArdmore, OKMeasured by the Oklahoma mesonet.
May 26, 6:35 AM CDTThunderstorm WindArdmore, OKThe roof was damaged at Southern Oklahoma Tech Center.
May 26, 6:40 AM CDTThunderstorm WindArdmore, OKPower lines were downed. One mobile home was destroyed. Trees were felled onto vehicles, and a rig was blown over at Uniroyal Tire Plant.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 6:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3120 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
3.5
Supercell composite
20.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS54 KOUN 261120
SVROKC
OKC019-049-085-099-261200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
618 AM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN SOUTHERN OKLAHOMA
  GARVIN COUNTY IN SOUTHERN OKLAHOMA
  LOVE COUNTY IN SOUTHERN OKLAHOMA
  MURRAY COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 700 AM CDT

* AT 618 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE           
  THUNDERSTORMS FROM ELMORE CITY SOUTH TO 8 MILES WEST OF ARDMORE TO 
  3 MILES NORTH OF RUBOTTOM...MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE ARDMORE...DAVIS...DICKSON...
  DOUGHERTY...ELMORE CITY...FOSTER...GENE AUTRY...GRAHAM...
  HEALDTON...LONE GROVE...MILO...OVERBROOK...PERNELL...POOLEVILLE...
  SPRINGER...TATUMS...TURNER FALLS...WILSON AND WYNNEWOOD

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING 
WINDS. WIND GUSTS OF 70 TO 80 MPH ARE LIKELY WITH THIS LINE OF 
STORMS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY 
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.

LAT...LON 3472 9753 3398 9750 3399 9699 3473 9701

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:00 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 26, 3:00 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 AM CDT FRI MAY 26 2000

THE MID-LEVEL WAVE ASSOCIATED WITH STORMS OVER NORTHERN OK WILL MOVE
OUT OF OUR AREA THIS MORNING TAKING MOST OF THE SHOWERS AND STORMS
WITH IT. MANY MESOSCALE BOUNDARIES SHOULD EXIST OVER THE STATE TODAY
WITH ANY OF THESE JUSTIFYING LOW POPS WITH THE RESIDENT AIRMASS.
TONIGHT, A ANOTHER MID-LEVEL WAVE THAT WAS OVER CA AND SOUTHERN NV
THIS MORNING IS EXPECTED TO MOVE THROUGH NORTHERN OK. THE EXTREMELY
MOIST SURFACE LAYER WILL STILL BE IN PLACE WITH PREVAILING SOUTHEAST
WINDS PROVIDING PLENTY OF CONVERGENCE. THE DRYLINE/TROUGH WILL ALSO
BE ENTERING NORTHWEST OK OVERNIGHT. THE BEST CHANCES FOR RAIN WILL
AGAIN BE IN THE NORTH. ON SATURDAY, THIS SURFACE FEATURE WILL MOVE
SOUTHEAST THROUGH MUCH OF THE STATE AS THE UPPER WAVE EXITS
PROVIDING A CONTINUED FOCUS FOR SHOWERS AND THUNDERSTORMS.

FCSTID = 9
OKC   88  67  86  61 /  30  30  30  10
HBR   95  67  88  62 /  30  20  30  10
SPS   94  71  91  64 /  30  20  40  10
GAG   92  60  84  56 /  30  40  20  10
PNC   87  67  84  60 /  40  40  20  10
DUA   91  72  92  65 /  20  20  40  20

OK...NONE.
TX...NONE.

In the hours before

Local storm report, May 26, 12:20 AM CDT, 5 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1220 AM CDT FRI MAY 26 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1205 AM    4 W CARMEN                OK   WIND DAMAGE
05/26/00   ALFALFA                        POWER POLES DOWN
                                          REPORTED BY COUNTY EM

JL
Local storm report, May 26, 12:40 AM CDT, 5 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT FRI MAY 26 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1215 AM    10 S CHEROKEE             OK   TORNADO
05/26/00   ALFALFA                        WINDOWS BLOWN OUT AND TREES
                                          UPROOTED AT A RESIDENCE
                                          REPORTED BY COUNTY EM

JL
Local storm report, May 26, 1:17 AM CDT, 5 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI MAY 26 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 AM    WAUKOMIS                  OK   1.00 INCH HAIL
05/26/00   GARFIELD                       HAM RADIO REPORT

0100 AM    WAUKOMIS                  OK   WIND DAMAGE
05/26/00   ALFALFA                        TREES DOWN
                                          HAM RADIO REPORT

JL
Local storm report, May 26, 1:34 AM CDT, 4 hours 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
134 AM CDT FRI MAY 26 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 AM    2 S ENID                  OK   WIND DAMAGE
05/26/00   GARFIELD                       PARTS OF BARN COVERING HWY 81
                                          HAM RADIO REPORT

0110 AM    ENID                      OK   75 MPH WIND GUST (ESTIMATED)
05/26/00   GARFIELD                       HAM RADIO REPORT

JL
Special weather statement, May 26, 4:55 AM CDT, 1 hour 23 minutes before
OKZ030-031-040-042-260955-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
455 AM CDT FRI MAY 26 2000

...SEVERE THUNDERSTORM WATCH NUMBER 359 HAS BEEN CANCELLED FOR
NORTHWEST OKLAH)OMA...

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:06 PM CDTSevere Thunderstorm WarningOUNEllis39 min
May 25, 8:30 PM CDTSevere Thunderstorm WarningOUNWoodward60 min
May 25, 8:40 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills50 min
May 25, 9:24 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills51 min
May 25, 9:53 PM CDTFlash Flood WarningOUNEllis, Woodward3 hr
May 25, 10:15 PM CDTSevere Thunderstorm WarningOUNDewey45 min
May 25, 10:54 PM CDTSevere Thunderstorm WarningOUNDewey51 min
May 25, 10:58 PM CDTFlash Flood WarningOUNWoods3 hr
May 25, 11:13 PM CDTFlash Flood WarningOUNDewey, Ellis, Roger Mills3 hr
May 25, 11:31 PM CDTTornado WarningOUNAlfalfa, Woods29 min
May 25, 11:59 PM CDTTornado WarningOUNAlfalfa31 min
May 26, 12:30 AM CDTTornado WarningOUNAlfalfa30 min
May 26, 12:59 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant46 min
May 26, 1:03 AM CDTTornado WarningOUNGarfield27 min
May 26, 1:24 AM CDTSevere Thunderstorm WarningOUNKay, Noble51 min
May 26, 4:44 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman46 min
May 26, 5:08 AM CDTSevere Thunderstorm WarningOUNComanche22 min
May 26, 5:20 AM CDTSevere Thunderstorm WarningOUNJefferson40 min
May 26, 5:20 AM CDTSevere Thunderstorm WarningOUNStephens40 min
May 26, 6:18 AM CDTSevere Thunderstorm WarningOUNLove42 min
May 26, 6:38 PM CDTSevere Thunderstorm WarningOUNCaddo, Washita52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.